MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES
Model Number WA03310A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic total laparoscopic hysterectomy (tlh) procedure the patient sustained a burn injury when the activated wa03310a light-guide cable was placed on the patient¿s abdomen with no telescope connected.No further information was provided but there was no report about a malfunction of the olympus medical devices.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be conclusively determined and is being judged as unknown.However, since it is clearly stated as a caution note in the instructions for use that the connectors of the endoscopic equipment and the distal end of the endoscope become hot and that there is a risk of burns if the equipment is placed on the patient¿s skin, this incident was attributed to use error.Furthermore, a dhr review could not be performed since basic data of article identification (lot number) are missing.Instead a manufacturing and quality control review was performed for the last 24 months of production.There were no non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10064336
Report Number9610773-2020-00119
Device Sequence Number10932224
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA03310A
Device Catalogue NumberWA03310A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS VISERA ELITE IIVIDEO SYSTEM OTV-S300
Outcome Attributed to Adverse Event Required Intervention;